KnittingHelp.com Forum

KnittingHelp.com Forum (http://www.knittinghelp.com/forum/index.php)
-   General Knitting (http://www.knittinghelp.com/forum/forumdisplay.php?f=18)
-   -   Not sure I will ever knit again! Update, I'm getting better. (http://www.knittinghelp.com/forum/showthread.php?t=86967)

Indygirl 12-25-2008 05:51 PM

Not sure I will ever knit again! Update, I'm getting better.
 
I have had sinus problems for a very long time.
I went to a E.N.T. Dr. about 3 mo's ago. He put me on 'Levaquin'. I took 7 pills and he had me get a refill of 7 more. After I took most of the refill I had very bad side effects.
Both of my upper arms are so messed up. I went back. He put me on steroids for a week. I still can't use my arms for much of anything repetitive. I hurt most all the time. If I don't use them much it is a little better.
I am wondering if anyone on here has any sugestions.
I didn't get anything knitted up for christmas. I have all this yarn. I hope this is not a permanent situation. :waah:

suzeeq 12-25-2008 05:58 PM

First, let your doctor know about the side effects, you probably need to be on another medication. Even if you didn't knit and use your arms like that, that sort of pain isn't something to put up with.

ecb 12-25-2008 07:07 PM

I agree, U need to be sure that ur problems are being taken seriously
not something for "pain" something to find and fix the cause
I am going through something similar, but until next month, I wont have insurance
But this is about your problem, not mine
keep us appraised, and have them explain everything they can

ecb

Indygirl 12-25-2008 09:46 PM

I have let the Dr. know about my arm and shoulder problem's. That's when he put me on the steroids. He told me that the pain would go away in time. I have read up on that 'Levaquin' medicine. It can and does cause inflammation, sometimes permanent damage. He did x-rays on my sinuses the first time I was in his office. He also want's to do surgery on my sinuses. I hurt so bad right now with my arms I'm not letting him do anything else to me. I can't do much of anything right now. I do a little and then rest.
My daughter just became a nurse. She keeps telling me it should get better in time. With her being new at the job, I'm sure she still has a lot to learn. I won't mind if it just means I need to take it easy for a few mo's. I would be so sad if I had to give up knitting completely.
Thanks for your replies.

RuthieinMaryland 12-25-2008 09:56 PM

Hi, Indygirl! :waving:

My heart really goes out to you! It's amazing what side effects some of these so-called wonder drugs have! I don't know if the doctors prescribing them really take the time and attention to inform themselves of the effects these drugs can produce and they certainly don't tell their patients. It's left to us to figure it out from the tiny print on the sheets that come with the meds.

There's an ad on TV for a drug for restless leg syndrome (whatever that is) At the end of the ad the narrator says, very quickly, to let your doctor know immediately if you experience uncontrollable sexual, gambling or other urges. Pleeeeeeeeze! Someone could find herself arrested for accosting strange men in casinos and the judge would never believe it was a side effect of prescribed medication for restless legs!!! This is so NUTS!

So whatever medicine the doctors prescribe for you, make them sit there and go over the potential side effects with you so that you understand the risks and can ask questions. You DO have a choice about this.

And please try to keep your spirits up. Although your knitting arts are sidetracked a bit now, that won't always be the case. We're all rooting for you, girl!

Let us know how it's going...

Hugs :hug:

Ruthie

Marria 12-25-2008 10:13 PM

Indygirl-I'm so sorry about what you are going through. :hug: I have some experience with chronic pain that comes and goes and I really recommend you see your regular doctor and try to look at other possibilities. If this keeps up, ask to be referred to a pain specialist. I see one and he's really helped me. Good luck to you.

heatherg23 12-25-2008 11:35 PM

I WISH I just had sinus problems.....I'm so jealous:(

ladyjessica 12-26-2008 02:57 AM

My doctor prescribed me Levaquin about a year ago when I had pneumonia. I only took it for about a week and was told not to finish it because it gave me terrible pain and stiffness in my knees, legs, and ankles. I'm sure it wasn't quite as bad as your situation, and it didn't take quite as long, but the pain did eventually go away.

I know everyone's situation is different, but I'm praying that this eventually clears up for you and you're able to resume your life again. :hug: :hug:

CountryKitty 12-26-2008 03:57 AM

My husband had the same results from Levaquin. It took a week or 2 to realize what was causing the pain and over a month in his case for the pain to go away. Please do contact your doctor about the pain--he may think that since you didn't come back the problem was solved, and there may be more he can do for you.

All meds have certain side effects--most people get great benefits from the meds with minimal problems, but a certain percentage do have difficulties. Sadly, so many bacteria have developed tolerances to the gentler antibiotics that they have become almost useless--so doctors have been forced to move on to the more powerful medicines...that have potentially more dangerous side effects.

Knitting_Guy 12-26-2008 12:53 PM

Wow, sorry to read about your side effects. You definitely should continue to follow up with your doctor. I hope it improves soon.


All times are GMT -4. The time now is 03:30 AM.


copyright knittinghelp.com